Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
Results 1 to 6 of 6

Thread: Amoxicillin

  1. #1
    Join Date
    Jul 2012
    Location
    London
    Posts
    510

    Default Amoxicillin

    I've been taking amoxicillin for a few days now for a chest infection. The cough is going, that isn't I problem anymore. But I feel so strange on this antibiotic. Just weird in my body. The n* is really bad - not a n* that makes me want to v* but this horrible heaviness in my gut, like my digestive system has gone to sleep. Is this normal? In the night in particular I am waking up feeling n* and just generally strange in myself, almost confused. Please help.

  2. #2
    Join Date
    Sep 2012
    Location
    United States
    Posts
    460

    Default Re: Amoxicillin

    OMG I know what u mean... I was prescribed that for a sinus inf. But i stopped taking it after two days..bc i was feeling crazy. Just not myself, in my mind. I felt like a diff person & thought i was losing my mind..it scared me. Everyone said i shouldnt stop taking it, but i learned that antibiotics do not work for sinus infections anyway, so i didnt feel guilty for stopping. lol. Another thing..they say that antibiotics kill the "good" bacteria in ur stomach, as its getting rid of the bad kind. So it throws your digestive system off some. If u start feeling too uncomfortable about ur possible side-effects, u should talk to ur doc about it. Usually the things we take it for..like flus, sinus infections, etc..dont even need it.. Bc antibiotics only work for bacterial infections... Not viral. & If u take it too many times for unecessary viral infections, You will become 'immune' to the antibiotics when u actually need them for a bacterial infection. I dont know what kind u have..but doctors these days tend to throw a prescription at us for anything.. which is not right. Anyway, def talk to your doctor.. & Know that u are not alone. It is 'normal' as in common..but it shouldnt happen.

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  3. #3
    Join Date
    Oct 2012
    Location
    Midwest USA
    Posts
    2,933

    Default Re: Amoxicillin

    Yogurt will hep tummy issues. Some swear by probiotics when taking antibiotics. Talk to your doc.

  4. #4
    Join Date
    Dec 2012
    Posts
    175

    Default Re: Amoxicillin

    Hi!

    Might I make a suggestion? I always used to have trouble taking antibiotics and always panicked that it would make me v*. I spoke to my doctor about it and he suggested that I take Florastor probiotic. He said that antibiotics are basically nuking your system of all bacteria (both good and bad) and leaving it exposed to the elements without any active defense. He said since Florastor is a YEAST (and not a bacteria like all the others) it is not hampered in its job at all by antibiotics and successfully line your intestines to protect it. I've also had IBS for over a year now and it has helped immensely with that.

  5. #5
    Join Date
    Sep 2012
    Location
    Canada
    Posts
    2,300

    Default Re: Amoxicillin

    Well, antibiotics DO work for bacterial sinus infections, they don't work in strictly viral sinus infections (but often a viral infection will allow bacteria to infect the tissues, which leads to complications like sinusitis and pneumonia which can and must be treated with antibiotics). I'll admit though that most people who ask for antibiotic prescriptions for sinusitis have the viral kind and not the bacterial kind. They'd know the difference if they got a bacterial sinusitis once. But it is always a better idea to finish the course of antibiotics anyway because it's when people don't take them properly (skip too many doses or stop early) that we end up selecting for antibiotic resistant strains of bacteria... And then you're in trouble because those will need another antibiotic to be killed. Most antibiotics do disturb the bacterial flora in the intestines, but taking probiotics or live culture yogurt during and after the treatment might help with that. As for the side effects, you really ought to tell your doctor because he can probably switch you to another class of antibiotics that won't cause those mental changes. But until then, unless you have an allergic or severe reaction, keep taking those as planned.

  6. #6
    Join Date
    Jul 2012
    Location
    London
    Posts
    510

    Default Re: Amoxicillin

    Thanks guys - my tummy is much more settled. I still feel odd in myself. It's tough actually because I know most people feel strange on them so I don't want to give up on them too easily. I will more likely get the cough back and be sick with that anyway. I've almost finished the course so no point swapping. But next time I will avoid these ones, they really don't agree with me.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •